question-icon

What could cause an upset stomach, vomiting and dizziness while on Venlafaxine for depression?

default
Posted on Sat, 13 Feb 2021
Question: I am a 51 yr old female. 5'4" tall, 190 lbs. I am taking Venlafaxine 150 mg once daily for depression. No other known health issues. I have been having "spells" where I get over heated and get sick to my stomach. Usually end up vomiting and dizzy. Once I was outside (not working) it was hot, but I was drinking water. Another time was in my kitchen, also hot but drinking water. This past weekend, I was outside early and the same thing happened. It wasn't overly hot. I took water with electrolytes but it really didn't help. I don't know what to do to help myself. Any suggestions will be appreciated
doctor
Answered by Dr. Ashok Kumar (2 hours later)
Brief Answer:
I think you need to get serum electrolytes level

Detailed Answer:

Hello,

From the available description there is good possibility that you may have hyponatremia (low sodium level). It is known complication of venlafaxine and can present with sick abdomen and vomiting.

I understand that you always take water but in case there is low sodium, it is worsened with use of plain water.

In my opinion you should talk to your doctor get serum electrolytes level on next visit.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3309 Questions

premium_optimized

The User accepted the expert's answer

Share on
What could cause an upset stomach, vomiting and dizziness while on Venlafaxine for depression?

Brief Answer: I think you need to get serum electrolytes level Detailed Answer: Hello, From the available description there is good possibility that you may have hyponatremia (low sodium level). It is known complication of venlafaxine and can present with sick abdomen and vomiting. I understand that you always take water but in case there is low sodium, it is worsened with use of plain water. In my opinion you should talk to your doctor get serum electrolytes level on next visit. I hope this helps you. Feel free to write back to me if you have more questions. Thanks and regards.